Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 295, NWS Indianapolis, IN

August 13, 2011Brown County, Monroe County, Owen County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 13, 2011, 10:38 PM EDT for Brown County, Monroe County, Owen County, Indiana. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2011, 10:38 PM EDT (02:38 UTC)
Expired
Aug 13, 2011, 11:30 PM EDT
In force
52 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, IN, Monroe County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 10:57 PM EDTHAIL 0.5Bloomington, INDIME SIZE HAIL AT CURRY PIKE AND WOODYARD ROAD
Aug 13, 10:58 PM EDTHAIL 12 W Bloomington, INLOCATED NEAR STATE ROAD 48 AND HARSTRAIT
Aug 13, 11:05 PM EDTTSTM WND GST 60Bloomington, INPEA SIZED HAIL ACCOMPANIED THE WIND.
Aug 13, 11:12 PM EDTHAIL 13 Sw Bloomington, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 5:57 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6645 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WUUS53 KIND 140238
SVRIND
INC013-105-119-140330-
/O.NEW.KIND.SV.W.0295.110814T0238Z-110814T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1038 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  CENTRAL MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 1130 PM EDT

* AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF BLOOMINGTON...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEHALL AROUND 1050 PM EDT...
  INDIANA UNIVERSITY AND BLOOMINGTON AROUND 1055 PM EDT...
  UNIONVILLE...WOODVILLE HILLS AND LAKE LEMON AROUND 1110 PM EDT...
  YELLOWWOOD LAKE AROUND 1120 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3914 8668 3917 8669 3917 8677 3924 8678
      3932 8633 3911 8632
TIME...MOT...LOC 0238Z 269DEG 22KT 3919 8665
WIND...HAIL 60MPH 1.00IN

$$

SMF
2 follow-up statements
220 
WWUS53 KIND 140303
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1103 PM EDT SAT AUG 13 2011

INC119-140313-
/O.CAN.KIND.SV.W.0295.000000T0000Z-110814T0330Z/
OWEN-
1103 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OWEN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3914 8668 3917 8668 3922 8663 3932 8633
      3911 8632
TIME...MOT...LOC 0303Z 280DEG 19KT 3915 8655

$$

INC013-105-140330-
/O.CON.KIND.SV.W.0295.000000T0000Z-110814T0330Z/
BROWN-MONROE-
1103 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BROWN AND CENTRAL MONROE COUNTIES UNTIL 1130 PM EDT...

AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BLOOMINGTON...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNIONVILLE AROUND 1120 PM EDT...
  WOODVILLE HILLS AROUND 1125 PM EDT...
  YELLOWWOOD LAKE AROUND 1130 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3914 8668 3917 8668 3922 8663 3932 8633
      3911 8632
TIME...MOT...LOC 0303Z 280DEG 19KT 3915 8655
WIND...HAIL 60MPH 1.00IN

$$

PUMA
099 
WWUS53 KIND 140325
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1125 PM EDT SAT AUG 13 2011

INC013-105-140336-
/O.EXP.KIND.SV.W.0295.000000T0000Z-110814T0330Z/
BROWN-MONROE-
1125 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BROWN AND CENTRAL
MONROE COUNTIES WILL EXPIRE AT 1130 PM EDT/1030 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3914 8668 3917 8668 3922 8663 3932 8633
      3911 8632
TIME...MOT...LOC 0326Z 280DEG 19KT 3913 8640

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 10:30 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 13, 10:30 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1030 PM EDT SAT AUG 13 2011

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

AN UPPER LEVEL TROUGH WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS
ACROSS CENTRAL INDIANA THIS AFTERNOON AND EVENING.  THE
PRECIPITATION WILL DIMINISH QUITE A BIT AFTER MIDNIGHT. HOWEVER THE
UPPER TROUGH OVER THE EASTERN GREAT LAKES WILL BRING SCATTERED
SHOWERS THROUGH SUNDAY ESPECIALLY OVER NORTHEAST SECTIONS.

HIGH PRESSURE WILL BUILD BUILD ACROSS OUR REGION MONDAY AND TUESDAY.
MODELS INDICATE AN UPPER LEVEL DISTURBANCE MAY AFFECT WESTERN
SECTIONS WEDNESDAY. HOWEVER BETTER CHANCES OF THUNDERSTORMS WILL
CONTINUE AROUND THURSDAY AS AN UPPER TROUGH AND WEAK COLD FRONT MOVE
THROUGH. HIGH PRESSURE WILL BUILD BACK ACROSS OUR REGION FRIDAY AND
SATURDAY.

&&

.NEAR TERM /TONIGHT/...

THUNDERSTORMS WERE INCREASING ACROSS NORTHERN ILLINOIS AHEAD OF A
COLD FRONT AND WITH CAPES OF 2000 TO 3000 J/KG AND VERY LITTLE
CAP...SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE THE RULE.  SPC
CURRENTLY HAS OUR FAR NORTH IN A SEVERE THUNDERSTORM WATCH AND THIS
MAY BE EXTENDED SOUTHEAST AS THUNDERSTORMS OVER NORTHERN ILLINOIS
DEVELOP FARTHER SOUTH.

SREF INDICATES THE WORST OF THE ACTIVITY WILL OCCUR DURING THE
21Z-00Z TIME FRAME AND MAY BEGIN WIND DOWN AFTER THAT.  WILL START
OUT EASTERN SECTIONS WITH LIKELY POPS AND SCATTERED ELSEWHERE. RAPID
REFRESH INDICATES A COUPLE OF LINES OF STORMS WILL BE ACROSS OUR
AREA AROUND 00Z...BUT ACTIVITY WILL DIMINISH QUITE A BIT BY
MIDNIGHT. THUS WILL USE SPLIT POPS OVERNIGHT WITH ONLY SLIGHT CHANCE
POPS MOST AREAS AFTER MIDNIGHT EXCEPT CHANCE POPS STILL IN THE EAST.

AS FAR AS TEMPERATURES ARE CONCERNED...MODEL SOUNDINGS SHOW QUITE A
BIT OF CLOUD COVER ACROSS OUR EAST AND NORTH LATER TONIGHT AND THIS
MAY HOLD UP TEMPERATURES A LITTLE. WILL GO NEAR A MAV/MET BLEND ON
TEMPERATURES WEST WHERE SOME CLEARING MAY OCCUR LATER TONIGHT AND A
LITTLE WARMER ELSEWHERE.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

FORECAST CHALLENGES FOCUS ON CONTINUED CHANCES FOR PRECIPITATION
SUNDAY AND EARLY SUNDAY NIGHT ACROSS THE EAST.  WENT WITH A BLEND
WITH MOST MODEL AND MODEL GUIDANCE. THE COLD FRONT WILL BE TO OUR
EAST...BUT A DEEPENING UPPER TROUGH OVER THE EASTERN GREAT LAKES
WILL STILL IMPACT OUR WEATHER SUNDAY. TIME HEIGHT CROSS SECTIONS
ALSO SHOW QUITE A BIT OF CLOUDINESS WILL BE ACROSS OUR NORTHERN AND
EASTERN SECTIONS SUNDAY...WHILE SOME SUNSHINE WILL OCCUR SOUTHWEST.

THE UPPER TROUGH WILL MOVE TO THE CENTRAL APPALACHIANS BY MONDAY AND
WELL TO OUR EAST BY TUESDAY. BY THAT TIME A STRONG UPPER RIDGE WILL
BE ACROSS THE CENTRAL AND SOUTHERN PLAINS.  EARLIER SOME MODELS
INDICATED AN UPPER LEVEL DISTURBANCE MOVING OVER THE TOP OF THE
UPPER RIDGE MIGHT AFFECT BY BY TUESDAY.  BUT MODEL CONSENSUS STILL
KEEPS US DRY MONDAY AND TUESDAY.

WENT NEAR A MOS BLEND ON TEMPERATURES SUNDAY AND MONDAY...EXCEPT A
LITTLE WARMER WEST MONDAY AND ALL AREAS TUESDAY.

&&

.LONG TERM/TUESDAY NIGHT THROUGH SATURDAY/...

HIGH PRESSURE JUST TO OUR EAST WILL STILL DOMINATE OUR WEATHER
TUESDAY NIGHT. MODELS MOVE AN UPPER LEVEL DISTURBANCE INTO THE
SOUTHERN GREAT LAKES AND MID MISSISSIPPI VALLEY BY LATE WEDNESDAY.
WILL CONTINUE LOW THUNDERSTORM CHANCES ACROSS OUR WEST WEDNESDAY.  A
WEAK COLD FRONT WILL MOVE INTO OUR REGION AROUND THURSDAY KEEPING US
WITH A CHANCE OF THUNDERSTORMS.

WEAK HIGH PRESSURE BEHIND THE FRONT WILL BUILD ACROSS OUR REGION
FRIDAY AND SATURDAY AND MOST MODELS SHOW US DRY BY THEN.  THUS
DOWNPLAYED HPC POPS FOR FRIDAY AND SATURDAY. DID NOT MAKE ANY
SIGNIFICANT CHANGES TO HPC TEMPERATURES IN THE EXTENDED.

&&

.AVIATION /DISCUSSION FOR THE 140300Z KIND TAF UPDATE/...

CONVECTIVE THREAT REMAINS HIGH IN THE VICINITY OF KIND UNTIL ABOUT
140500Z AS UPPER WAVE PUSHES THROUGH THE STATE. NO SIGNIFICANT
CHANGES MADE TO THE FORECAST AT THIS TIME. PREVIOUS DISCUSSION
FOLLOWS.

BROKEN LINE OF CONVECTION ACROSS EASTERN ILLINOIS HAS THE SUPPORT OF
A SURFACE COLD FRONT AND AN UPPER WAVE...SO EXPECTING THIS LINE TO
HOLD TOGETHER FOR THE MOST PART AS IT MOVES THROUGH THE LOCAL AREA.
AS A RESULT...CONVECTIVE POTENTIAL IN THE VICINITY OF THE TAF SITES
IS QUITE HIGH THIS EVENING. APPEARS UPPER WAVE ASSOCIATED WITH THE
CONVECTION WILL PASS SOUTHEAST OF THE TAF SITES AROUND 140500Z...SO
CONVECTIVE THREAT SHOULD DIMINISH BY THAT TIME. BRIEF IFR VISIBILITY
RESTRICTIONS AND SURFACE WIND GUSTS TO ABOUT 35 KTS PROBABLE IN THE
HEAVIER CELLS.

OTHERWISE...IN THE WAKE OF CONVECTION/FRONTAL PASSAGE...APPEARS
THERE IS GOOD POTENTIAL FOR LOW MVFR...OR POSSIBLY IFR...CEILINGS TO
DEVELOP TOWARDS SUNRISE ON SUNDAY...AFTER 141000Z OR SO.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....JH
AVIATION...JAS
Hazardous weather outlook, Aug 13, 4:45 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EDT SAT AUG 13 2011

INZ021-028>031-035>049-051>057-060>065-067>072-142045-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
445 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS
CENTRAL INDIANA THROUGH THIS EVENING. THUNDERSTORMS MAY BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. THE STORMS
WILL ALSO PRODUCE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. AN
ISOLATED TORNADO IS ALSO POSSIBLE. THUNDERSTORMS WILL BE MOST
NUMEROUS ACROSS CENTRAL INDIANA BETWEEN 6 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN WEDNESDAY AND
THURSDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. HOWEVER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING
AND BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH REPORTS THROUGH THIS
EVENING AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN/SMF

In the hours before

Local storm report, Aug 13, 9:49 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             ANDERSON                40.09N 85.69W
08/13/2011  E0.50 INCH       MADISON            IN   TRAINED SPOTTER

&&

HEROLD
Local storm report, Aug 13, 10:10 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1010 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     NEW CASTLE              39.92N 85.36W
08/13/2011                   HENRY              IN   AMATEUR RADIO

            4-INCH DIAMETER TREE LIMB DOWN...ACCOMPANIED BY 50 MPH
            WINDS

&&

HEROLD
Local storm report, Aug 13, 10:15 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     INDIANA STATE FAIRGROUN 39.83N 86.13W
08/13/2011                   MARION             IN   NWS EMPLOYEE

            *** 4 FATAL *** STAGE COLLAPSE DURING CONCERT...MULTIPLE
            INJURIES...CORONER ON SCENE...WINDS ESTIMATED BETWEEN 60
            AND 70 MPH.

&&

HEROLD
Local storm report, Aug 13, 10:16 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             8 NW LAFAYETTE          40.49N 86.98W
08/13/2011  M1.00 INCH       TIPPECANOE         IN   AMATEUR RADIO

0720 PM     HAIL             5 SE OTTERBEIN          40.44N 87.03W
08/13/2011  E0.75 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0723 PM     HAIL             3 WNW WEST LAFAYETTE    40.46N 86.96W
08/13/2011  E0.25 INCH       TIPPECANOE         IN   AMATEUR RADIO

0725 PM     TSTM WND GST     4 WSW CLARKS HILL       40.22N 86.79W
08/13/2011  E60.00 MPH       TIPPECANOE         IN   BROADCAST MEDIA

0725 PM     HAIL             WEST LAFAYETTE          40.44N 86.91W
08/13/2011  M0.75 INCH       TIPPECANOE         IN   AMATEUR RADIO

0725 PM     HAIL             5 NW LAFAYETTE          40.47N 86.94W
08/13/2011  E0.75 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0725 PM     HAIL             3 NW WEST LAFAYETTE     40.48N 86.95W
08/13/2011  E0.50 INCH       TIPPECANOE         IN   AMATEUR RADIO

0727 PM     TSTM WND GST     LAFAYETTE               40.41N 86.87W
08/13/2011  E50.00 MPH       TIPPECANOE         IN   TRAINED SPOTTER

0727 PM     HAIL             WEST LAFAYETTE          40.44N 86.91W
08/13/2011  E0.75 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0728 PM     TSTM WND DMG     BATTLE GROUND           40.51N 86.84W
08/13/2011                   TIPPECANOE         IN   EMERGENCY MNGR

            TREES DOWN...NO SIZE AVAILABLE

0729 PM     TSTM WND GST     LAFAYETTE               40.41N 86.87W
08/13/2011  M59.00 MPH       TIPPECANOE         IN   ASOS

0730 PM     TSTM WND DMG     WEST LAFAYETTE          40.44N 86.91W
08/13/2011                   TIPPECANOE         IN   TRAINED SPOTTER

            MULTIPLE TREES DOWN 3-4 INCHES IN DIAMETER

0730 PM     HAIL             1 S LAFAYETTE           40.40N 86.87W
08/13/2011  U1.00 INCH       TIPPECANOE         IN   EMERGENCY MNGR

0731 PM     TSTM WND DMG     BATTLE GROUND           40.51N 86.84W
08/13/2011                   TIPPECANOE         IN   TRAINED SPOTTER

            SEVERAL TREES DOWN. PEA SIZED HAIL. ESTIMATED WINDS OF 60
            MPH.

0732 PM     HAIL             WEST LAFAYETTE          40.44N 86.91W
08/13/2011  M0.75 INCH       TIPPECANOE         IN   AMATEUR RADIO

0734 PM     HAIL             LAFAYETTE               40.41N 86.87W
08/13/2011  M0.75 INCH       TIPPECANOE         IN   AMATEUR RADIO

0734 PM     HAIL             LAFAYETTE               40.41N 86.87W
08/13/2011  E0.50 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0737 PM     HAIL             DAYTON                  40.38N 86.78W
08/13/2011  U1.75 INCH       TIPPECANOE         IN   EMERGENCY MNGR

0741 PM     HAIL             DAYTON                  40.38N 86.78W
08/13/2011  M0.50 INCH       TIPPECANOE         IN   AMATEUR RADIO

            INTERSTATE 65 OVERPASS AND 200 SOUTH

0750 PM     HAIL             1 W CLINTON             39.66N 87.42W
08/13/2011  E0.75 INCH       VERMILLION         IN   AMATEUR RADIO

            ACCOMPANIED BY ESTIMATED 45 MPH WINDS...LOCATED AT STATE
            ROUTE 63 AND STATE ROUTE 163

0801 PM     HAIL             MULBERRY                40.35N 86.67W
08/13/2011  U0.25 INCH       CLINTON            IN   TRAINED SPOTTER

0813 PM     HAIL             1 W CLINTON             39.66N 87.42W
08/13/2011  U0.25 INCH       VERMILLION         IN   AMATEUR RADIO

            ESTIMATED WINDS OF 55 MPH ACCOMPANIED THE HAIL...LOCATED
            AT STATE ROUTES 163 AND 63.

0813 PM     TSTM WND GST     1 W CLINTON             39.66N 87.42W
08/13/2011  E55.00 MPH       VERMILLION         IN   AMATEUR RADIO

            ACCOMPANIED BY PEA SIZE HAIL

0813 PM     TSTM WND GST     1 W CLINTON             39.66N 87.42W
08/13/2011  E55.00 MPH       VERMILLION         IN   AMATEUR RADIO

            ACCOMPANIED BY PEA SIZE HAIL...LOCATED AT STATE ROUTES
            163 AND 63

0815 PM     TSTM WND GST     5 NE KOKOMO             40.53N 86.07W
08/13/2011  M54.00 MPH       HOWARD             IN   AWOS

0835 PM     HAIL             LIZTON                  39.89N 86.54W
08/13/2011  U0.50 INCH       HENDRICKS          IN   EMERGENCY MNGR

0850 PM     TSTM WND DMG     INDIANA STATE FAIRGROUN 39.83N 86.13W
08/13/2011                   MARION             IN   NWS EMPLOYEE

            *** 4 FATAL *** STAGE COLLAPSE DURING CONCERT...MULTIPLE
            INJURIES...CORONER ON SCENE...WINDS ESTIMATED BETWEEN 60
            AND 70 MPH.

0850 PM     TSTM WND GST     PLAINFIELD              39.70N 86.39W
08/13/2011  M77.00 MPH       HENDRICKS          IN   AMATEUR RADIO

            LOCATED AT US 40 AND CENTER STREET

0908 PM     TSTM WND GST     FORTVILLE               39.94N 85.85W
08/13/2011  E60.00 MPH       HANCOCK            IN   TRAINED SPOTTER

0908 PM     HAIL             ANDERSON                40.09N 85.69W
08/13/2011  E0.50 INCH       MADISON            IN   TRAINED SPOTTER

0913 PM     HAIL             1 N PENDLETON           40.01N 85.74W
08/13/2011  E1.50 INCH       MADISON            IN   PUBLIC

0925 PM     TSTM WND GST     3 ESE MUNCIE            40.18N 85.35W
08/13/2011  E65.00 MPH       DELAWARE           IN   PUBLIC

            SMALL BRANCHES DOWN AND POWER FLASHES IN THE DISTANCE...A
            BRIEF WHIRL WIND OF SOME SORT

0945 PM     TSTM WND DMG     NEW CASTLE              39.92N 85.36W
08/13/2011                   HENRY              IN   AMATEUR RADIO

            4-INCH DIAMETER TREE LIMB DOWN...ACCOMPANIED BY 50 MPH
            WINDS

&&

HEROLD
Special weather statement, Aug 13, 10:24 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1024 PM EDT SAT AUG 13 2011

INZ046-047-055-140330-
HENDRICKS-JOHNSON-MARION-
1024 PM EDT SAT AUG 13 2011

AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR PLAINFIELD...OR 12 MILES WEST OF INDIANAPOLIS...AND
MOVING EAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  MONUMENT CIRCLE AND INDIANAPOLIS AROUND 1035 PM EDT...
  HOMECROFT AROUND 1040 PM EDT...
  BEECH GROVE AND SOUTHPORT AROUND 1045 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. BRIEF HEAVY RAINFALL AND LIGHTNING IS ALSO EXPECTED. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SMF
Special weather statement, Aug 13, 10:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EDT SAT AUG 13 2011

INZ053-061-062-140315-
GREENE-MONROE-OWEN-
1031 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN GREENE...CENTRAL
MONROE AND SOUTHERN OWEN COUNTIES UNTIL 1115 PM EDT...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF SPENCER...OR 14 MILES WEST OF
BLOOMINGTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ELLETTSVILLE AROUND 1045 PM EDT...
WHITEHALL AROUND 1055 PM EDT...
INDIANA UNIVERSITY AND BLOOMINGTON AROUND 1100 PM EDT...
UNIONVILLE AROUND 1110 PM EDT...
WOODVILLE HILLS AROUND 1115 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3930 8638 3907 8638 3912 8685 3925 8682
TIME...MOT...LOC 0232Z 275DEG 21KT 3917 8674

SMF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:21 PM EDTSpecial Weather StatementINDBoone, Hendricks, Putnam39 min
Aug 13, 8:39 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks, Marion, Morgan, Putnam66 min
Aug 13, 9:04 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison56 min
Aug 13, 10:31 PM EDTSpecial Weather StatementINDMonroe44 min
Aug 13, 10:45 PM EDTSevere Thunderstorm WarningINDGreene, Monroe30 min
Aug 13, 11:12 PM EDTSevere Thunderstorm WarningINDBrown, Greene, Lawrence, Monroe33 min
Aug 13, 11:48 PM EDTSpecial Weather StatementINDJackson, Lawrence42 min
Aug 14, 12:26 AM EDTSpecial Weather StatementINDJennings49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.